Drought, Brown
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Unknown
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The drought improved some due to several precipitation events during the month of January. However severe to extreme drought conditions continued over the southeastern two thirds of West Central Texas.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The drought improved some due to several precipitation events during the month of January. However severe to extreme drought conditions continued over the southeastern two thirds of West Central Texas. Ranchers continue to sell off livestock due to dry stock ponds. Despite recent precipitation and low winter time evaporation, many lakes continue to experience water losses due to municipal water use.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1137 PM CST SUN DEC 31 2006 .AVIATION... VFR CONDITIONS WITH LIGHT NORTH TO NORTHEAST WINDS THROUGH TAF PERIOD. && .PREV DISCUSSION... /ISSUED 908 PM CST SUN DEC 31 2006/ UPDATE... OVERALL FORECAST LOOKS ON TRACK. DROPPED MIN TEMPS A COUPLE OF DEGREES FOR TONIGHT AS TEMPS HAVE DROPPED INTO THE MID/UPPER 30S ALREADY. MID/LOWER 20S LOOK GOOD FOR LOW TEMPS AS LONG AS WINDS REMAIN RATHER LIGHT TO CALM WITH CLEAR SKIES. NOTICED THAT 00Z NAM/WRF RUN HAS COME IN MORE WET THAN PREVIOUS FORECAST WITH HIGH POPS FOR THE WED/THU TIME FRAME. WILL LOOK AT THE NEW GFS RUN WHEN IT COMES IN AND SUGGEST ANY CHAGNES TO MIDSHIFT FOR THE NEXT FORECAST PACKAGE. LATEST UPDATE SHOULD BE OUT SHORTLY. 10 PREV DISCUSSION... /ISSUED 535 PM CST SUN DEC 31 2006/ AVIATION... VFR CONDITIONS NEXT 24 HOURS. LIGHT NORTH WINDS TONIGHT...LIGHT NORTHEAST WINDS MONDAY. PREV DISCUSSION... /ISSUED 302 PM CST SUN DEC 31 2006/ SHORT TERM... GUSTY NORTHWEST WINDS HAVE FOLLOWED THE UPPER LEVEL LOW THIS AFTERNOON. THIS NORTHWEST FLOW WILL BRING IN DRIER AIR TONIGHT WHILE A SURFACE HIGH SETTLES IN OVER TEXAS TONIGHT. WINDS WILL DIMINISH FAIRLY RAPIDLY AFTER SUNSET TONIGHT AS PRESSURE RISES DECREASE. THIS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR INTO THE UPPER 20S TONIGHT WITH CLEAR SKIES ALLOWING GOOD RADIATIONAL COOLING. THERE WILL ALSO BE A COUPLE VALLEY LOCATIONS THAT WILL FALL INTO THE MID 20S DUE TO COLD AIR DRAINAGE. OTHERWISE...GOING DRY FORECAST WILL CONTINUE. LONG TERM... WILL CONTINUE TO SEE FAIRLY COOL TO NEAR NORMAL TEMPERATURES ON MONDAY AND TUESDAY ACROSS THE AREA UNDER INCREASINGLY SOUTHWEST FLOW ALOFT AS THE NEXT UPPER LEVEL LOW APPROACHES THE AREA FROM THE WEST/SOUTHWEST AFTER MOVING SOUTH ACROSS AZ. SHOULD SEE FAIRLY COOL LOWS AGAIN TUESDAY MORNING AS DRY AIR WILL STILL BE IN PLACE...AND WINDS WILL BE ABLE TO DIMINISH OVERNIGHT. THE APPROACHING UPPER LEVEL LOW WILL CAUSE WINDS TO BACK IN THE LOW LEVELS BEGINNING TUESDAY...WHICH WILL ALLOW MOISTURE TO BEGIN MAKING PROGRESS BACK INTO THE AREA. FOR THIS REASON...HAVE KEPT WARMER LOWS TUESDAY NIGHT WITH THE ADDED MOISTURE AND POSSIBILITY FOR CLOUD COVER. TUESDAY NIGHT WILL ALSO BE THE FIRST PERIOD WITH A CHANCE FOR PRECIPITATION...MAINLY FOR WEST/SOUTHWESTERN COUNTIES. HAVE INSERTED A RAIN/SNOW CHANCE FOR THE NORTHWESTERN COUNTIES...WHILE LEAVING THE SOUTHWESTERN AREAS AS ALL RAIN FOR THE INCREASED MOISTURE/ANTICIPATED WARMER OVERNIGHT LOWS. THERE IS STILL SOME QUESTION CONCERNING THE EXACT TRACK OF THE UPPER LEVEL LOW AS IT MOVES EAST ACROSS THE TEXAS AREA. HOWEVER...TIMING OF EACH DIFFERENT TRACK STILL ALLOWS FOR THE MOST PROBABLE TIMING OF PRECIP FOR OUR AREA TO BE ON WEDNESDAY INTO WEDNESDAY NIGHT. WITH THE POSSIBILITY OF A SOUTHERN TRACK TO THE LOW AS ADVERTISED BY THE DGEX HAVE CONTINUED TO KEEP HIGHER POPS ACROSS THE SOUTHERN COUNTIES. WITH MAINLY SUNNY SKIES FOLLOWING THE LOW ON THURSDAY AND FRIDAY...TEMPERATURES WILL QUICKLY WARM UP ACROSS THE AREA...AND HIGHS MAY NEED TO BE RAISED FURTHER FROM THE CURRENT FORECAST FOR THURSDAY. TEMPERATURES WILL BRIEFLY WARM INTO THE 60S TO NEAR 70 ON FRIDAY UNDER CLEAR SKIES...AND WARM/DRY SOUTHWESTERLY LOW LEVEL FLOW. A COLD FRONT WILL DIVE SOUTH ACROSS TEXAS FRIDAY NIGHT/SATURDAY MORNING BRINGING COLDER TEMPERATURES FOR THE WEEKEND. RAIN CHANCES ARE LIMITED AS TIMING FOR SYNOPTIC LIFT AND THE FRONT DO NOT APPEAR FAVORABLE AT THIS TIME...AS THE UPPER LEVEL TROUGH LAGS BACK TO THE WEST AS THE FRONT MOVES THROUGH. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 24 54 29 / 0 0 0 0 SAN ANGELO 56 25 55 28 / 0 0 0 0 JUNCTION 62 23 60 28 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CST SUN DEC 31 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 217 PM CST SUN DEC 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE EAST ACROSS NORTHERN MEXICO TUESDAY NIGHT AND WEDNESDAY...AND INTO TEXAS WEDNESDAY NIGHT. THE APPROACH OF THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
18 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8340, 8341, 8342, 8343, 8344, 8345, 8348, 8350, 8352, 8353, 8355, 8357, 8358, 8359, 8363, 8366, 8368, 8369.